Hail, Columbia
- When
- December 19, 8:20 PM CST
- Where
- Columbia County, Walkerville
- Measured
- 1 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 33.050, -93.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 19, 3:00 PM CST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST THU DEC 19 2002 SMALL AREA OF CONVECTION SHOOTING THROUGH AR AT THIS TIME HAS PRODUCED PEA SIZED HAIL OUT OF THUNDERSTORMS DROPPING A BOLT EVERY 10 MINUTES. WET BULB ZERO IS 5200 FEET. THIS ACTIVITY WILL QUICKLY SCOOT EASTWARD...BUT I WILL CARRY EARLY EVENING LOW POPS FOR ELD AND MLU GROUPS. AFTERWARD...NEXT WEATHER MAKER WILL TAKE SHAPE EARLY NEXT WEEK...WITH A COLD RAIN MONDAY AND TUESDAY. GFS HAS WARMED A BIT OVER ITS TOO COOL MEX GUIDANCE YESTERDAY. EXPECT THAT TREND WILL CONTINUE A COUPLE MORE DEGREES. BUT STILL COLD RAIN. A SHORTWAVE WILL INFLUENCE OUR WEATHER SATURDAY...LIMITED TO RESTORING THE GUSTY SOUTHERLY FLOW FOR A BRIEF TIME. BUT I BELIEVE THE MOISTURE WILL BE TOO LIMITED...AND THE DISTURBANCE TOO FAR NORTH...TO MENTION ANY POPS. PHEW...11 HOURS AND COUNTING. C/MON 4 PM. 17 PRELIMS... SHV 38/63/38/65/37 0001 MLU 39/63/34/65/40 1001 TXK 37/62/39/63/35 0001 TYR 37/63/40/65/35 0000 LFK 37/66/38/67/38 0000 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU DEC 19 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL NOT BE NEEDED.
ARZ072-073-LAZ001>004-006-TXZ138-151-192300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 349 PM CST THU DEC 19 2002 ...INTERESTING SITUATION RESULTING IN SMALL HAIL... SMALL SHOWERS AND THUNDERSTORMS WERE PRODUCING SMALL HAIL AND STRONG WIND GUSTS THIS AFTERNOON ACROSS SOUTHERN ARKANSAS AND NORTHEAST TEXAS. VERY COLD TEMPERATURES ALOFT...A REINFORCING FRONTAL BOUNDARY MOVING THROUGH THE AREA...AND SURFACE TEMPERATURES WARMING INTO THE 60S HAVE CREATED THE FORCING AND INSTABILITY NEEDED TO PRODUCE THESE FAST MOVING SMALL SHOWERS AND THUNDERSTORMS. THE THUNDERSTORMS ARE PUTTING OUT ONLY A FEW LIGHTNING STRIKES...AND SOME WIND GUSTS NEAR 40 MPH...BUT PRIMARILY THE REPORTS RECEIVED HAVE BEEN OF SMALL HAIL THAT FALLS BRIEFLY...BUT HEAVY ENOUGH TO LIGHTLY COVER THE GROUND. THESE ISOLATED SHOWERS AND THUNDERSTORMS MAY AFFECT PORTIONS OF LOUISIANA MAINLY ALONG AND NORTH OF INTERSTATE 20...BEFORE DISSIPATING AROUND OR BEFORE SUNSET.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
550 PM CST THU DEC 19 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 AM 3 W SALINE LA WIND DAMAGE
12/19/02 BIENVILLE POWER POLES WERE DOWNED
WEST OF TOWN ALONG HWY
155. REPORTED BY GENERAL
PUBLIC.
13The Shreveport radar (KSHV), 83 km away, was scanning. The volume nearest the first event began at 02:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321838.